MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; INTRAVASCULAR CATHETER

SMITHS MEDICAL ASD, INC. JELCO; INTRAVASCULAR CATHETER
Model Number 306501
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
During puncture, the catheter insertion procedure requires the safety device to slide in its entirety to retract the needle, requiring the professional to use both hands in this step to retract and disconnect the device.Information was received indicating that when relieving the pressure at the insertion site an making a detachment maneuver with a smiths medical jelco safety protectiv plus peripheral intravenous catheter, there were situations of blood leakage and loss of punctures.There was no reported adverse event.

Brand Name
JELCO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
MDR Report Key11793004
Report Number3012307300-2021-04049
Device Sequence Number14410794
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public10351688071163
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number306501
Device Catalogue Number306501
Device Lot Number3981786
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1